Alert archive / California / Flash Flood Watches in 2018
Flash Flood Watch 2, NWS San Diego, CA
NWS San Diego, CA issued this flash flood watch at Mar 19, 2018, 2:55 PM PDT for 4 counties in California. It took effect at Mar 22, 2018, 6:00 AM PDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2018, 2:55 PM PDT (21:55 UTC)
- In effect from
- Mar 22, 2018, 6:00 AM PDT
- Expired
- Mar 23, 2018, 3:00 AM PDT
- In force
- 21 hr
- Issued by
- NWS San Diego, CA
- Flood severity
- None
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1444 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
337 WGUS66 KSGX 192155 FFASGX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE San Diego CA 255 PM PDT Mon Mar 19 2018 ...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE THURSDAY NIGHT... .A Pacific storm system with a deep well of sub-tropical moisture is forecast to bring heavy rains to Southern California. Flash flooding is possible. Debris flows may also occur near recent burn scars. CAZ048-055-057-552-554-200600- /O.NEW.KSGX.FF.A.0002.180322T0600Z-180323T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Santa Ana Mountains and Foothills- Orange County Coastal Areas-Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Huntington Beach, Costa Mesa, Newport Beach, Laguna Beach, San Clemente, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 255 PM PDT Mon Mar 19 2018 ...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE THURSDAY NIGHT... The National Weather Service in San Diego has issued a * Flash Flood Watch for a portion of southwest California... including the following...Orange County...The Inland Empire...San Bernardino County Mountains...and Santa Ana Mountains and Foothills. * From Wednesday evening through late Thursday night. * Rainfall Rates...Near 0.5 inches per hour with peak short term rainfall rates of 0.75 to 1.00 inches per hour during the most intense rain bands. * Storm Total Rainfall...Widespread 1 to 4 inches in urban areas with 3 to 6 inches along the coastal slopes. Isolated amounts to 8 inches possible along the coastal slopes. * Possible Impacts...Rapid water rises in urban areas and dry river beds/arroyos, and debris flows near recent burn scars. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Albright
11 follow-up statements
015 WGUS66 KSGX 200423 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE San Diego CA 923 PM PDT Mon Mar 19 2018 ...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE THURSDAY NIGHT... .A Pacific storm system with a deep well of sub-tropical moisture is forecast to bring heavy rains to Southern California. Flash flooding is possible. Debris flows may also occur near recent burn scars. CAZ048-055-057-552-554-201300- /O.CON.KSGX.FF.A.0002.180322T0600Z-180323T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Santa Ana Mountains and Foothills- Orange County Coastal Areas-Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Huntington Beach, Costa Mesa, Newport Beach, Laguna Beach, San Clemente, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 923 PM PDT Mon Mar 19 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE THURSDAY NIGHT... The Flash Flood Watch continues for * A portion of southwest California...including the following... Orange County Coastal Areas...Orange County Inland Areas...San Bernardino County Mountains...San Bernardino and Riverside County Valleys-The Inland Empire and Santa Ana Mountains and Foothills. * From Wednesday evening through late Thursday night. * Rainfall Rates...Near 0.5 inches per hour with peak short term rainfall rates of 0.75 to 1.00 inches per hour during periods of the most intense rainfall. * Storm Total Rainfall...Widespread 1 to 4 inches in coastal areas and inland valleys, with 3 to 6 inches along the coastal slopes. Isolated amounts to 8 inches possible along the coastal slopes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
771 WGUS66 KSGX 201034 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE San Diego CA 334 AM PDT Tue Mar 20 2018 ...FLASH FLOOD WATCH IN EFFECT FROM LATE WEDNESDAY EVENING THROUGH LATE THURSDAY NIGHT... .A low pressure system off the West Coast will tap subtropical moisture to bring periods of rain to Southern California. The rain could be heavy at times...especially late Wednesday night through Thursday. Flash flooding is possible. Debris flows may also occur near recent burn scars. CAZ048-055-057-552-554-202200- /O.CON.KSGX.FF.A.0002.180322T0600Z-180323T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Santa Ana Mountains and Foothills- Orange County Coastal Areas-Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Huntington Beach, Costa Mesa, Newport Beach, Laguna Beach, San Clemente, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 334 AM PDT Tue Mar 20 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY EVENING THROUGH LATE THURSDAY NIGHT... The Flash Flood Watch continues for * Locations...A portion of southwest California...including Orange County...the San Bernardino County Mountains...and the Inland Empire. * Timing...The heaviest rainfall is expected for late Wednesday night through Thursday. * Rainfall Rates...Near 0.5 inches per hour with peak short term rainfall rates of 0.75 to 1.00 inches per hour during periods of the most intense rainfall. * Storm Total Rainfall...Widespread 1.5 to 2 inches near the coast to 4 to 6 inches along the coastal slopes of the San Bernardino County mountains with locally greater amounts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 17
058 WGUS66 KSGX 202111 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE San Diego CA 211 PM PDT Tue Mar 20 2018 ...FLASH FLOOD WATCH IN EFFECT FROM LATE WEDNESDAY EVENING THROUGH LATE THURSDAY NIGHT... .A Pacific storm system with a deep well of sub-tropical moisture is forecast to bring heavy rains to Southern California. Flash flooding is possible. Debris flows may also occur near recent burn scars. CAZ048-055-057-552-554-210600- /O.CON.KSGX.FF.A.0002.180322T0600Z-180323T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Santa Ana Mountains and Foothills- Orange County Coastal Areas-Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Huntington Beach, Costa Mesa, Newport Beach, Laguna Beach, San Clemente, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 211 PM PDT Tue Mar 20 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE THURSDAY NIGHT... The Flash Flood Watch continues for * A portion of southwest California... including the following...Orange County...The Inland Empire...San Bernardino County Mountains...and Santa Ana Mountains and Foothills. * From Wednesday evening through late Thursday night. * Rainfall Rates...Near 0.5 inches per hour with peak short term rainfall rates of 0.75 to 1.00 inches per hour during periods of the most intense rainfall. * Storm Total Rainfall...Widespread 1.5 to 2 inches near the coast to 4 to 6 inches along the coastal slopes of the San Bernardino County Mountains with locally greater amounts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Albright
462 WGUS66 KSGX 210442 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE San Diego CA 942 PM PDT Tue Mar 20 2018 ...FLASH FLOOD WATCH IN EFFECT FROM LATE WEDNESDAY EVENING THROUGH LATE THURSDAY NIGHT... .A Pacific storm system with a deep well of sub-tropical moisture is forecast to bring locally heavy rains to Southern California. Flash flooding is possible. Debris flows may also occur near recent burn scars. CAZ048-055-057-552-554-211300- /O.CON.KSGX.FF.A.0002.180322T0600Z-180323T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Santa Ana Mountains and Foothills- Orange County Coastal Areas-Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Huntington Beach, Costa Mesa, Newport Beach, Laguna Beach, San Clemente, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 942 PM PDT Tue Mar 20 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE THURSDAY NIGHT... The Flash Flood Watch continues for * A portion of southwest California...including the following... Orange County ...Coastal Areas...Orange County Inland Areas... San Bernardino County Mountains...San Bernardino and Riverside County Valleys-The Inland Empire and Santa Ana Mountains and Foothills. * from Wednesday evening through late Thursday night * Rainfall Rates...Near 0.5 inches per hour with peak short term rainfall rates of 0.75 inch per hour during periods of the most intense rainfall. * Storm Total Rainfall...Widespread 1 to 2 inches at lower elevations to 4 to 6 inches along the coastal slopes of the San Bernardino County Mountains with locally greater amounts possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
192 WGUS66 KSGX 211032 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE San Diego CA 332 AM PDT Wed Mar 21 2018 ...FLASH FLOOD WATCH IN EFFECT FROM LATE THIS EVENING THROUGH LATE THURSDAY NIGHT... .A low pressure system off the California coast will move slowly towards the coast spreading a strong atmospheric river of subtropical moisture into portions of central and southern California. Periods of mostly light rainfall are expected to continue through this evening. The rainfall is expected to become heavy at times late tonight and continue into Thursday. Urban and small stream flooding is likely with flash flooding possible. Debris flows may also occur near recent burn scars. CAZ048-055-057-552-554-212145- /O.CON.KSGX.FF.A.0002.180322T0600Z-180323T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Santa Ana Mountains and Foothills- Orange County Coastal Areas-Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Huntington Beach, Costa Mesa, Newport Beach, Laguna Beach, San Clemente, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 332 AM PDT Wed Mar 21 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM LATE THIS EVENING THROUGH LATE THURSDAY NIGHT... The Flash Flood Watch continues for * Location...A portion of southwest California...including Orange County...the San Bernardino County Mountains...and the Inland Empire. * Timing...The heaviest rainfall is expected for late tonight through Thursday. * Rainfall Rates...Near 0.5 inches per hour with peak short term rainfall rates of 0.75 inch per hour during periods of the most intense rainfall. * Storm Total Rainfall...Widespread 1.5 to 2 inches near the coast to 4 to 6 inches along the coastal slopes of the San Bernardino County mountains with locally greater amounts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 17
688 WGUS66 KSGX 212200 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE San Diego CA 300 PM PDT Wed Mar 21 2018 CAZ048-055-057-552-554-220600- /O.CON.KSGX.FF.A.0002.180322T0600Z-180323T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Santa Ana Mountains and Foothills- Orange County Coastal Areas-Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Huntington Beach, Costa Mesa, Newport Beach, Laguna Beach, San Clemente, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 300 PM PDT Wed Mar 21 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 11 PM PDT THIS EVENING THROUGH LATE THURSDAY NIGHT... The Flash Flood Watch continues for * A portion of southwest California... including the following...Orange County...The Inland Empire...San Bernardino County Mountains...and Santa Ana Mountains and Foothills. * from 11 PM PDT this evening through late Thursday night * Rainfall Rates...Peak rainfall rates of one-half inch per hour. * Storm Total Rainfall...Widespread 1 to 2 inches for coast and valley areas and 4 to 7 inches along the coast-facing slopes of the San Bernardino County mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ jmb weather.gov/sandiego
440 WGUS66 KSGX 220316 FFASGX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE San Diego CA 816 PM PDT Wed Mar 21 2018 ...FLASH FLOOD WATCH NOW BEGINS AT 6 AM PDT THURSDAY... .Much of the rain has diminished this evening and is likely to develop again early on Thursday morning. The chance for heavy rain is greatest during the day on Thursday as a weak trough approaches Southern California with deep tropical moisture. CAZ048-055-057-552-554-221315- /O.EXT.KSGX.FF.A.0002.180322T1300Z-180323T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Santa Ana Mountains and Foothills- Orange County Coastal Areas-Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Huntington Beach, Costa Mesa, Newport Beach, Laguna Beach, San Clemente, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 816 PM PDT Wed Mar 21 2018 ...FLASH FLOOD WATCH NOW IN EFFECT FROM 6 AM PDT THURSDAY THROUGH LATE THURSDAY NIGHT... The Flash Flood Watch is now in effect for * A portion of southwest California...including the following... Orange County...The San Bernardino County Mountains...The Santa Ana Mountains and foothills, and the Inland Empire. * from 6 AM PDT Thursday through late Thursday night * Rainfall Rates...Peak rainfall rates of one-half inch per hour possible. * Storm Total Rainfall...Widespread 1 to 2 inches for coast and valley areas and 4 to 7 inches along the coast-facing slopes of the San Bernardino County mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ jad
355 WGUS66 KSGX 220938 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE San Diego CA 238 AM PDT Thu Mar 22 2018 ...FLASH FLOOD WATCH TODAY AND TONIGHT... .Rain will gradually increase during the day and become heavy at times late morning through early afternoon. Rain rates could become problematic during this time. The rain will gradually decrease this evening and overnight. CAZ048-055-057-552-554-221600- /O.CON.KSGX.FF.A.0002.180322T1300Z-180323T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Santa Ana Mountains and Foothills- Orange County Coastal Areas-Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Huntington Beach, Costa Mesa, Newport Beach, Laguna Beach, San Clemente, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 238 AM PDT Thu Mar 22 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 6 AM PDT THIS MORNING THROUGH LATE TONIGHT... The Flash Flood Watch continues for * A portion of southwest California...including the following... Orange County ...Coastal Areas...Orange County Inland Areas... San Bernardino County Mountains...San Bernardino and Riverside County Valleys-The Inland Empire and Santa Ana Mountains and Foothills. * from 6 AM PDT this morning through 3 am Friday * Rainfall Rates...Peak rainfall rates of one-half inch per hour possible. * Storm Total Rainfall...Widespread 1 to 2 inches for coast and valley areas and 4 to 7 inches along the coast-facing slopes of the San Bernardino County mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. Monitor forecast updates and be prepared to take action should Flash Flood Warnings be issued. && $$
911 WGUS66 KSGX 222051 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE San Diego CA 151 PM PDT Thu Mar 22 2018 CAZ048-055-057-552-554-230500- /O.CON.KSGX.FF.A.0002.000000T0000Z-180323T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Santa Ana Mountains and Foothills- Orange County Coastal Areas-Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Huntington Beach, Costa Mesa, Newport Beach, Laguna Beach, San Clemente, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 151 PM PDT Thu Mar 22 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... The Flash Flood Watch continues for * A portion of southwest California...including the following... Orange County...The San Bernardino County Mountains...The Santa Ana Mountains and foothills, and the Inland Empire. * through late tonight * Rainfall Rates...Peak rainfall rates of one-quarter inch per hour will still be possible. * Storm Total Rainfall...Widespread 1 to 2 inches in the watch area with isolated totals up to 4 inches along the coast- facing slopes of the San Bernardino County mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. Flash flooding and debris flows will be a particular threat in and below the recently burned areas. Be prepared to take action should Flash Flood Warnings be issued. && $$ jmb weather.gov/sandiego
134 WGUS66 KSGX 230446 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE San Diego CA 946 PM PDT Thu Mar 22 2018 CAZ048-055-057-552-554-231000- /O.CON.KSGX.FF.A.0002.000000T0000Z-180323T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Santa Ana Mountains and Foothills- Orange County Coastal Areas-Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Huntington Beach, Costa Mesa, Newport Beach, Laguna Beach, San Clemente, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 946 PM PDT Thu Mar 22 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... The Flash Flood Watch continues for * A portion of southwest California...including the following... Orange County...The San Bernardino County Mountains...The Santa Ana Mountains and foothills, and the Inland Empire. * Until 3 AM PDT Friday * Rainfall Rates...Isolated rates in excess of 0.25 inches per hour remain possible. * Storm Total Rainfall...Most areas will see less than 0.25 inches of additional rainfall. However locally heavier amounts remain a concern. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. Flash flooding and debris flows will be a particular threat in and below the recently burned areas. Be prepared to take action should Flash Flood Warnings be issued. && $$ Albright
875 WGUS66 KSGX 230940 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE San Diego CA 240 AM PDT Fri Mar 23 2018 CAZ048-055-057-552-554-231045- /O.EXP.KSGX.FF.A.0002.000000T0000Z-180323T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Santa Ana Mountains and Foothills- Orange County Coastal Areas-Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Huntington Beach, Costa Mesa, Newport Beach, Laguna Beach, San Clemente, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 240 AM PDT Fri Mar 23 2018 ...FLASH FLOOD WATCH WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... The Flash Flood Watch for a portion of southwest California will expire at 3 AM PDT this morning. Isolated light showers will end by late morning. Rainfall rates will remain very low, with no threat of flash flooding. $$ SS
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood watch went out at Mar 19, 1:35 PM PDT, 1 hour 20 minutes earlier.
Area forecast discussion, Mar 19, 1:35 PM PDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service San Diego CA 135 PM PDT Mon Mar 19 2018 .SYNOPSIS... Dry weather will continue through tonight. Light showers possible as early as Tuesday as a strong atmospheric river begins to take shape along the coast. Shower activity should then slowly increase into Wednesday, especially north of San Diego County. The main rain event is anticipated Wednesday night into Thursday, with flash flooding and debris flows near recent burn scars possible. Snow will not be a factor with this storm, with rain likely impacting even the areas ski resorts through Thursday. Quieter weather is expected over the weekend. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... At 130 PM...The weather was beautiful and the forecaster was focused on the upcoming storm system that will affect the region late Tuesday through Friday. Currently the region was dominated by ridging, with just a few high clouds passing overhead. Though the storm system that will affect the region later in the week was evident/churning about 1,200 miles west of San Francisco on satellite imagery. Ridging will dominate for the next 24 hours, though increasing high clouds will be a harbinger of things to come. Afternoon highs will be near seasonal averages Tuesday. The atmospheric river (AR) that will impact California Tuesday through Friday was taking shape over the east central Pacific. An initial push of sub-topical moisture is expected Tuesday, with and ahead of a warm frontal passage. This may result in some light shower activity over the region (particularly north and west of San Diego County), along with more persistent cloud cover. Light showers should remain possible through Tuesday night, with areas of light upslope favoring the coastal slopes. Some uncertainty creeps into the forecast for Wednesday, with model differences of a couple hundred miles in the north-south placement of the deepest moisture (AR). The area with the highest probability of excessive rainfall looks to be focused on a region near Point Conception (see WPC Excessive Rainfall Outlook). However slight changes could shift this region closer to L.A. or Orange Counties during this period. In any case rain remains in the forecast for this period with rain chances and accumulations decreasing rapidly from north to south. Snow is not expected, with the sub-tropical nature of this system pushing snow levels well above resort level (Snow levels 9,000 ft or higher). The main period over concern for flash flooding and/or debris flows near recent burn scars is expected for Orange, San Bernardino, Riverside, and San Diego Counties during the Wednesday Night-Thursday time period. This is when the low off the coast opens up and is absorbed into the broader east west flow, shifting the core of the strong AR south and east. It will also drag a cold front through the region. Though timing differences of around 12 hours still exist in the guidance, forecaster confidence is high that a 6-12 hour period of moderate-heavy rain will occur. The depth of the saturated layer (up to 200 mb!) will result in a heavy rain threat that could extend into the deserts (especially the upper deserts). Highest totals should be found along the coastal slopes, where 850 mb upslope flow may approach 35-45 knots at times. Those with activities that are flood sensitive should be focused on this period! A detailed rain forecast can be found in the Hydrology section below. Gusty winds are expected along the desert slopes, but they should occur in areas that generally see minimal impact. Snow will remain a non factor with snow levels at or above 9,000 ft through Thursday. Light rainfall may linger into Friday with the northwesterly flow behind the cold front. Snow levels will finally begin to dip during this period, though rapid decreases in available moisture will limit any snow accumulations to just a few inches. The weekend should see below average temperatures as troughing lingers along the West Coast. A period of light showers can't be ruled out for Sunday. && .AVIATION... 192030Z...SCT-BKN clouds above 12000 ft MSL will continue through Tuesday morning with unrestricted VIS. Clouds will increase Tuesday afternoon, and in Orange County and southwestern San Bernardino County bases lowering to 5000-8000 ft MSL with -SHRA and some mountain obscurations possible. && .MARINE... No hazardous marine weather is forecast through Thursday. A storm system will likely bring rain Wednesday and beyond, while higher winds and swell are likely Friday and Saturday, possibly reaching small craft advisory. && .HYDROLOGY... A low pressure system and associated with a strong atmospheric river will impact California Tuesday through Friday. The greatest rainfall and impacts are anticipated in SoCal Wednesday night into Thursday, though light showers are possible as early as Tuesday. Uncertainty is higher for Orange and San Bernardino Counties, where a slight southward shift in storm track could result in an earlier onset of moderate to heavy rainfall. The following provides details on expected storm total rainfall and rainfall rates. In general rain totals should decrease from north to south. Forecast Rain Totals: Orange County: 1-3 inches Inland Empire: 1-4 inches Coastal Slopes: 3-6 inches with local amounts to 8 inches San Diego County (coast & valleys): 0.5-2 inches Upper Deserts: 0.75-2 inches Coachella Valley: 0.25-1.00 inches San Diego County Desert: 0.25-0.75 inches Hourly Rainfall Rates: Tuesday - Wednesday Afternoon 0.25 inches or less locally higher along the coastal slopes. Wednesday Night - Thursday Rates near 0.50 inches per hour probable, with the potential for rates as high as 0.75-1.00 per hour for brief periods. Snow is not expected to be an issue, with snow levels remaining at or above 9,000 ft for most of the storm. && .SKYWARN... Skywarn activation will not be needed today. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC/HYDROLOGY...Albright AVIATION/MARINE/BEACHES...Maxwell
Nearby
Flash Flood Watches in California, 2018Every flash flood watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.